Alert archive / Guam / Wind Advisories in 2016

Wind Advisory 1, NWS Guam

August 4, 2016

NWS Guam issued this wind advisory at Aug 4, 2016, 1:53 AM CDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Aug 4, 2016, 1:53 AM CDT (06:53 UTC)
Expired
Aug 5, 2016, 3:00 AM CDT
In force
25 hr
Issued by
NWS Guam

The text

As transmitted.

894 
WWMY70 PGUM 040653
NPWMY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
453 PM CHST THU AUG 4 2016


...VERY WINDY CONDITIONS THROUGH FRIDAY EVENING...

.STRONG TO GALE FORCE WINDS SOUTH OF A DEVELOPING MONSOON
DEPRESSION WILL BRING TO TINIAN AND SAIPAN THROUGH FRIDAY EVENING.

GUZ003-004-042100-
/O.NEW.PGUM.WI.Y.0001.160804T0653Z-160805T0800Z/
TINIAN-SAIPAN-
453 PM CHST THU AUG 4 2016

...WIND ADVISORY IN EFFECT UNTIL 6 PM CHST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CHST FRIDAY.

* TIMING...WINDY CONDITIONS WILL CONTINUE THROUGH 6 PM FRIDAY.

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...USE EXTRA CAUTION WHEN DRIVING HIGH PROFILE VEHICLES
  AND BRING OR KEEP LIGHT OUTDOOR OBJECTS INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ZIOBRO
2 follow-up statements
584 
WWMY70 PGUM 042108
NPWMY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
708 AM CHST FRI AUG 5 2016

...VERY WINDY CONDITIONS THROUGH THIS EVENING...

.STRONG TO GALE FORCE WINDS SOUTH OF TROPICAL STORM OMAIS WILL
BRING STRONG WINDS TO TINIAN AND SAIPAN THROUGH THIS EVENING.

GUZ003-004-050800-
/O.CON.PGUM.WI.Y.0001.000000T0000Z-160805T0800Z/
TINIAN-SAIPAN-
708 AM CHST FRI AUG 5 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THIS EVENING...

* TIMING...VERY WINDY CONDITIONS WILL CONTINUE THROUGH 6 PM
  FRIDAY.

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...USE EXTRA CAUTION WHEN DRIVING HIGH PROFILE VEHICLES
  AND BRING OR KEEP LIGHT OUTDOOR OBJECTS INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

STANKO
227 
WWMY70 PGUM 050630
NPWMY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
430 PM CHST FRI AUG 5 2016

...VERY WINDY CONDITIONS THROUGH THIS EVENING...

.STRONG TO GALE FORCE WINDS SOUTH OF TROPICAL STORM OMAIS WILL
BRING STRONG WINDS TO TINIAN AND SAIPAN THROUGH THIS EVENING.

GUZ003-004-050800-
/O.CON.PGUM.WI.Y.0001.000000T0000Z-160805T0800Z/
TINIAN-SAIPAN-
430 PM CHST FRI AUG 5 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THIS EVENING...

* TIMING...VERY WINDY CONDITIONS WILL CONTINUE THROUGH 6 PM
  FRIDAY.

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...USE EXTRA CAUTION WHEN DRIVING HIGH PROFILE VEHICLES
  AND BRING OR KEEP LIGHT OUTDOOR OBJECTS INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ZIOBRO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this wind advisory went out at Aug 3, 3:34 PM CDT, 10 hours 19 minutes earlier.

Area forecast discussion, Aug 3, 3:34 PM CDT, 10 hours 19 minutes before
Area Forecast Discussion
National Weather Service Tiyan GU
634 AM ChST Thu Aug 4 2016

.Synopsis...
Moderate to strong west to southwest winds prevail across the
Marianas this morning. Scattered showers continue across Tinian
and Saipan as numerous showers and steady rain move across Rota
and Guam. Mostly cloudy to cloudy skies are seen across the
islands. A developing monsoon depression is seen to the northeast
of Saipan.

&&

.Discussion...
The monsoon pattern over the Marianas continues to bring wet
conditions to all the islands. Tinian and Saipan took the brunt of
the rains yesterday. These showers are now moving across Rota and
Guam. Rain seems to be a bit lighter this morning, though
increasing rainfall is possible through the day at both Guam and
Rota. Based on the latest PGUA WSR-88D data combined with IR
satellite, decided to increase showers and cloud cover for Guam
and Rota to cloudy with numerous showers for today. This system is
expected to continue to affect the Marianas through tonight.
Maintained the forecast for showers becoming isolated on Friday
for now, but periods of scattered showers are not out of the
question through the weekend. Models have remained fairly
consistent with showing a short break in the action for Monday.
Latest guidance also continues to show increasing activity again
next week, beginning Tuesday on through the end of the week.
Decided to go ahead and add isolated thunderstorms to the forecast
beginning Tuesday. It will be evaluated further today to determine
if a hydrologic outlook might be needed for potential event next
week.

&&

.Marine...
Winds have increased over the coastal waters this morning. Saipan
metars have shown gusts in excess of 22 knots for the last few
hours, with peak winds of 34 and 38 knots on 2 occasions. Anderson
AFB also reported a peak wind of 37 knots earlier this morning.
The latest PGUA WSR-88D VAD wind profile shows winds of 20 to 25
knots at 1000 feet as well. Latest SCAT shows winds near 20 knots
to the west of the islands. Based on this information, decided to
issue a small craft advisory for all waters through Saturday
morning. Latest model guidance does indicate that the winds may
stay this strong on through the weekend, therefore this advisory
may need to be extended. Also, seas are expected to remain below
advisory levels for now, but the possibility does exist for
combined seas to build to near 10 feet by Friday.

A moderate rip risk is expected along west and south facing shores
through the next week. As combined seas increase over the next few
days, surf could become hazardous along west facing reefs on
Friday.

&&

.Eastern Micronesia...
Trade-wind convergence is generating isolated showers and
thunderstorms near Pohnpei and just west and north of Kosrae while
more showers and thunderstorms are seen east of Majuro near a
surface trough. The trough will bring isolated thunderstorms to
Majuro through Saturday. After Saturday, models show a weak
circulation forming to the northwest that could prolong
thunderstorms into early next week due to low-level convergence of
southeast winds. Pohnpei and Kosrae will see a few thunderstorms
through Saturday as the trough in the Marshalls passes by. Winds
will weaken and become variable Sunday and Monday.

&&

.Western Micronesia...
Dry conditions are seen at Chuuk as a low-level ridge sits over the
area. Quiet weather will continue through tonight. As the broad
disturbance north of the Marianas heads farther north, the ridge
will lift up, allowing east winds to move into Chuuk State. A
surface trough will bring isolated thunderstorms over the weekend,
but scattered showers are not expected.

Fairly quiet weather is seen at Yap and Palau, but as southwest
monsoon winds become better established, moisture will increase.
Winds and seas will increase at both locations the next few days
with seas slightly higher at Yap. Showers and thunderstorms will
increase heading into the weekend, but showers will taper off at
Koror early next week as convection lifts northward. Southwest swell
may become large enough to begin producing hazardous surf at some
point over the weekend.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...None.
Marianas Waters...Small Craft Advisory until 6 AM CHST Saturday for PMZ151>154.

&&

Kleeschulte/W. Aydlett

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 11:18 PM CDTAreal Flood AdvisoryGUM3 hr
Aug 4, 12:30 AM CDTHigh Surf AdvisoryGUM45 hr
Aug 4, 5:07 PM CDTSmall Craft AdvisoryGUM33 hr

Nearby

Wind Advisories in Guam, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.